| Model Number |
ZXT225 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Therapeutic Effects, Unexpected (2099); Blurred Vision (2137); Halo (2227); No Code Available (3191)
| Date of Event |
11/04/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.Still a planned explant.(b)(4).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that a clinical study patient came in again with this new complaint this time for both eyes, when the patient came in for the 1st month visit.The patient had a best corrected visual acuity (bcva): 20/25 both eyes, the patient complained of being extremely bothered by halos- read a book; extremely bothered by starbursts- not a lot of driving; moderately bothered by sensitivity to light- cannot watch tv for long periods of time; extremely bothered by glare- cannot ride in a car when someone else is driving; very bothered by poor low light vision- wears readers to see.It was learned later on that the subject returned for an unscheduled visit.Monocular uncorrected distance visual acuity (ucdva): 20/25 right eye (od), 20/25 os; bcva: 20/25 od, 20/25 left eye (os).Patient this time complained of being extremely bothered by halos- reading, night driving; very bothered by poor low light vision- driving, reading, watching tv.The subject also noted on the non-directed visual symptoms complaints of blurred vision overall and decreased distance vision in both eyes.No surgical intervention was planned during that time.However, a few weeks later, the subject returned for another unscheduled visit.The patient complained this time of being very bothered by halos- read; very bothered by starbursts- read; very bothered by sensitivity to light ¿ read, phone games; very bothered by glare- games, puzzles, read paper.Now the subject will be scheduled for an iol exchange.Date to be determined.This mdr report pertains to the os.A separate report will be submitted for the od.
Additional Manufacturer Narrative
Additional information: upon further follow-up, subject reports very bothered by multiple or double vision.Section h6: patient code: 3191: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that the choice of "other: 81" in section h3: reason for non evaluation was inadvertently not explained in h10 in initial report submitted.Therefore, since investigation is this time completed it is being reported in this supplemental report as additional information.Additional information: device evaluation: product evaluation was not preformed because per the initial report the lens is still implanted in the patient's eye.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that there was no discrepancy found during the review.The product was manufactured and released according to specifications.A search revealed as part of this complaint one file and was coded for the same codes of ¿dysphotopsia¿ used in this investigation (b)(4).Furthermore, there was no product returned; therefore, no product malfunction or deficiency could be identified.No further actions or escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d10.Device available for evaluation? yes.Returned to manufacturer on: 6/22/2021.Section h3.Device returned to manufacturer? yes.Device evaluation: the complaint lens was received submerged in an unknown solution inside a specimen cup.The lens was cleaned and the lens was observed to be returned cut in half.Based on the return condition of the lens no further product evaluation could be performed.The complaint issue reported could not be verified and no product deficiency could be identified.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Corrected data: upon review, it was observed that in follow-up #4 section d10 returned to manufacturer was inadvertently populated with (b)(6) 2021.The correct date product received is (b)(6) 2021.Section below updated.Section d10: returned to manufacturer on: (b)(6) 2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: follow-up information received that due to visual symptoms with no improvement over time, the intraocular lens (iol) exchange on the left eye occurred on (b)(6) 2021.There was no incision enlargement, vitrectomy, sutures done.There was no patient post-op injury.Replacement iol was a different model zct225 18.5 diopter.Section d7: explant date updated in this supplemental report.Section d7: explant date: give date: (b)(6) 2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.